Fitness Minutes: (47,030)
5/9/14 2:45 P
Remember the more you lose, the slower it is going to come off, and the less you can eat. The smaller the body, the less the need for calories. I have been trying to lose the last five pounds for the last six months. It is SLOOOOOOOOWWWW!!!!!
MISSRUTH is right, IMO. Knowing how many calories you're eating is crucial to solving the weight-loss puzzle. It's challenging, but if you can figure out approximately how many calories you're eating per day, that information is very useful, because to lose weight you have to burn more than you take in. Your age, gender and activity level factor in, and your medications and blood test results do as well, so it's great that you have an appointment scheduled with your doctor.
Please don't give up. I'm only 5' 4" but I started at 285 pounds, so I know a thing or two about being morbidly obese. Weight loss is hard but very exciting and transforming, and you've already proven you can do it. You didn't lose 50 pounds just by drinking water, you burned off some fat. Take pride in that and don't give up.
Edited by: CALLMECARRIE at: 5/9/2014 (08:34)
5/9/14 6:58 A
Weight loss has a whole lot more to do with what, and most specifically, how much we eat-- than it does with exercise. Exercise is important to get & keep us healthy and fit. But for weight loss... I reckon the most important thing would be tracking what we're eating, and staying within a calorie range that will have us at a deficit.
I'd agree that it's a good idea to discuss with your doctor how the medications you're on might affect your efforts to lose weight. You could certainly log all your food here on Spark, and then print out those daily pages to show your doctor what you've been eating. If you want other Sparkpeople members to give you suggestions as to what you're eating, you'd need to make your Tracker public so they could see it.
While I think as a whole, Americans eat too much sugar.... I would disagree that sugar is *the culprit of culprits*. You can be overweight eating nothing but healthy choices-- it's not just *what* you eat, it's *how much* too.
Learn about the effect of sugar on the metabolism. Hint: Sugar inhibits the break down of fat cells as well as converts any type of fat consumed into body fat. Sugar is the culprit of culprits. Do the research.
5/8/14 6:13 P
Are you tracking all of your food and staying in your recommended calorie and nutrient ranges daily? Are you exercising? If you can provide some additional details about what you've been doing, we can try and offer suggestions.
Congrats on losing the 50. Losing weight is challenging for everyone. It's lifestyle change of being more active and eating the right number of calories. Try keeping your carbohydrates moderate too (below 40% of total calories). Keep us posted how it goes..
5/8/14 4:51 P
Have you considered the possibility that some of your medications could interfere with weight loss? Have you discussed the possibility with your doctor(s)? If any of them are a problem, perhaps your doctor could prescribe an alternate prescription.
The simplest piece of advice I can offer is: just move. Walk as far as you can, even if it is only for one minute out and one minute back. Once you know you can do that, add another minute each direction; repeat each day. Give yourself small, but doable, challenges then gradually increase.
Good luck! Perhaps it would help to find blogs by "Indiegirl". She has successfully lost a lot of weight an you might find her inspirational.
Fitness Minutes: (0)
5/8/14 3:15 P
why is it such a struggle to lose weight especially if your on medications like me. i mean i have tried just about everything out there. i did however lost 50 pounds thanks to drinking lots of water. the next barrier to defend is fat. im about to give up but can''t. by the way im getting a blood check for thyroid in july. i hope i dont have hypothyroidism. can anyone of you help me with this and give me some advice on what to do to lose weight.
im 6' tall 332 pounds i have bipolar disorder im also morbidly obese i take lithium, abilify, lisinopril, amlodipine, triamterene